MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETLW1624C82E
Medical Device Problem Codes Leak/Splash (1354); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Rupture (2208)
Date of Event 02/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of an unknown sized dissection.It was reported that the patient was admitted to emergency room (er) with a rupture approximately 4 years post the index procedure confirmed on ct.The patient had developed a type ib endoleak from the right common iliac artery, the patients vitals were reportedly stable.The patient received treatment with two extension limbs placed in the right common iliac artery and the endoleak resolved.As per the physician, the cause of the event could not be determined but it is likely due to the type ib that was observed during the intervention.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Additional information was received for this case: the physician commented that the patient ''did great'' and was discharged without further incident.Per the physician the cause of the rupture was anatomy related and not device related.Films review summary: a single still angiogram during an intervention (unknown study date) was returned.Multiple stent grafts were seen overlapping within the right common iliac artery.The proximal extent of the angio showed the limbs extending from the contralateral gate ring, and the distal extent showed the distal limb positioned just proximal to (most likely) the right internal iliac artery.Contrast injection within the right limbs did not show any endoleak within the aaa or any right iliac artery perforation.The stent grafts were patent, essentially straight, and no stent graft kinks or compression was observed.Assessment of the left limbs could not be performed as contrast was not injected into the left limbs.The exact cause of the type ib endoleak leading to the rupture could not be determined from the single film provided.Films showing the event were not returned.Since additional limbs were implanted to extend distally into the rcia, it is possible that the distal seal was insufficient in length and/or radial apposition.Disease progression may have been a contributing factor.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7317629
Report Number2953200-2018-00331
Device Sequence Number18869831
Product Code MIH
UDI-Device Identifier00613994991676
UDI-Public00613994991676
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/24/2015
Device Model NumberETLW1624C82E
Device Catalogue NumberETLW1624C82E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2018
Initial Date Received by Manufacturer 02/13/2018
Supplement Date Received by Manufacturer03/12/2018
Initial Report FDA Received Date03/06/2018
Supplement Report FDA Received Date04/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age88 YR